MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/ KII FIOS 5/BX; KGW

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/ KII FIOS 5/BX; KGW
Model Number C8701
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Radical prostatectomized vinci - obviously the anesthesia (relaxation) was to low that the muscle contraction of the patient was higher, this let to the fact that the intra abdominal pressure increase enormous.As the consequence the shaft of the als tore and the cap of the system popped off with an extreme loud sound.Patient is fine.The trocars had to be replaced with a minimal elongation of the procedure time.Additional information received from (b)(4) march 16 2017: after the cap blew off, there was rapid loss of pneumoperitoneum.The incident occurred during the procedure, so instruments were being passed through when this happened.There were davinci instruments in use.When the cap popped off, they immediately removed the arms of the davinci additional information received from (b)(4) on 24 march 2017: there was a trocar inserted through the cap, the 12 mm kii fios z-thread that is included with the alexis lap.Patient status - "did a patient injury or illness occur associated with the complaint event? no.".
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon evaluation, engineering confirmed the alexis® unit had a large horizontal tear in the sheath and one small vertical tear along the horizontal tear line.The laparoscopic cap was not returned.Engineering attempted to replicate the sequence of events described by the complainant; however, they were unsuccessful.It is likely that the tear was caused by the instrumentation used by the surgeon.The small vertical tear is most likely the origin of the large horizontal tear found in the film.The complainant stated that the intra-abdominal pressure was high during the surgery and it is likely that this may have led to the loud sound when the sheath tore.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received from applied medical team member on april 10, 2017: the cap was still attached to the wound retractor when the pop occurred.The tear was noticed after the cap popped off.There was no damage to the cap.There is no footage of this laparoscopic case.Additional information received from rsm on 25 april 2017: it is unknown at which pressure the abdomen was being insufflated.

Brand Name
C8701, S ALEXIS LAP SYS W/ KII FIOS 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6456926
Report Number2027111-2017-01646
Device Sequence Number621668
Product Code KGW
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)191123(30)01(10)1283543
Combination Product (Y/N)N
PMA/510(K) Number
K093296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/23/2019
Device Model NumberC8701
Device Catalogue Number101135801
Device Lot Number1283543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI ARM